Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 51, NWS Atlanta, GA

July 10, 2013Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 10, 2013, 9:09 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 9:09 PM EDT (01:09 UTC)
Expired
Jul 11, 2013, 1:15 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 9:22 PM EDTFLASH FLOODDalton, GAUNDERWOOD ROAD AND STRAIN ROAD IMPASSABLE DUE TO HIGH WATER.
Jul 10, 9:38 PM EDTFLASH FLOOD4 Ne Dalton, GADAWNVILLE BEAVERDALE ROAD AS WELL AS BEAVERDALE RD IMPASSABLE DUE TO HIGH WATER.
Jul 10, 9:45 PM EDTFLASH FLOOD2 S Cohutta, GACLEVELAND HIGHWAY AT NORTH HILLS DRIVE IS IMPASSABLE DUE TO HIGH WATER.
Jul 10, 10:00 PM EDTFLASH FLOOD5 E Dalton, GAAIRPORT ROAD NEAR THE MURRAY COUNTY LINE IS CLOSED DUE TO 2 FEET OF WATER COVERING THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WGUS52 KFFC 110109
FFWFFC
GAC213-313-110515-
/O.NEW.KFFC.FF.W.0051.130711T0109Z-130711T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MURRAY COUNTY IN NORTHWEST GEORGIA
  CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 115 AM EDT

* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VARNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.

&&

LAT...LON 3464 8473 3465 8499 3496 8498 3494 8481

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:11 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 10, 8:11 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT WED JUL 10 2013

.PREV DISCUSSION... /ISSUED 355 PM EDT WED JUL 10 2013/

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER
LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO
SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER
UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE
PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME
CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD
FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO
WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI.
THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT
NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY
HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE
APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND
INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY
OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT
STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY
LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS
AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE
WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN.

01

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO
SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME
DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED
DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR
SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE
GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH
OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS.
THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF
T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH
AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE
WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE
SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID
NEXT WEEK.

39

PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/

LONG TERM /FRIDAY THROUGH TUESDAY/...
STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH
PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY
DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY
SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE
ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL
PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE
SOUTHERN ZONES.

FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND
HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL
WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING
IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD
MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER
TO NHC FOR THE LATEST TRACK GUIDANCE.

NLISTEMAA

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM
2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS
AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD
GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A
SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE
ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY...
THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF
THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A
RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY
AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A
MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL
AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE
MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH
IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS TONIGHT WITH 4 KFT CIGS RAISING TO NEAR 8
KFT...THEN MVFR TO LOW END VFR CIGS THURSDAY AFTER 11Z AND
POSSIBLY LOWER VSBYS WITH ANY STORM DEVELOPMENT. MOST DEVELOPMENT
SHOULD BE DIMINISHING THIS EVENING THOUGH AN ISOLATED SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT. A WAVE APPROACHING THE NORTHERN
SITES NEAR 06Z TONIGHT MAY BRING AN ENHANCED CHANCE FOR
DEVELOPMENT THOUGH CONFIDENCE IS LOW ON THIS RIGHT NOW AND WILL
LEAVE OUT OF TAF FOR TIME BEING. BEST CHANCE FOR TSRA LOOKS TO BE
AFTER 19Z THURSDAY. WINDS STAYING MAINLY SW TO NW AT 7 KTS OR LESS
WITH VRB GUSTS POSSIBLE IN ANY STORM DEVELOPMENT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND TIMING OF PRECIP.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  87  70  86 /  60  70  60  50
ATLANTA         72  86  71  86 /  60  70  60  40
BLAIRSVILLE     68  82  66  84 /  60  70  40  30
CARTERSVILLE    72  87  70  86 /  60  70  40  20
COLUMBUS        74  88  72  87 /  50  70  60  60
GAINESVILLE     72  85  69  86 /  60  70  60  40
MACON           72  89  72  87 /  50  70  70  60
ROME            72  88  69  86 /  60  60  40  20
PEACHTREE CITY  71  87  70  86 /  60  70  60  40
VIDALIA         73  89  73  87 /  30  70  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE...
WILKES.

&&

SHORT TERM...01
LONG TERM....NLISTEMAA/39
AVIATION...BAKER
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED JUL 10 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1218 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA...

AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE
GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN
DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND
EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY
RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS
AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE
AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF
RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND
RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45
MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT
TAKE MUCH WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE
WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS
A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE
BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN
THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE
SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 10, 6:58 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      ATHENS                  33.96N 83.38W
07/10/2013                   CLARKE             GA   911 CALL CENTER

            LAW ENFORECEMENT REPORTS WATER COVERING THE ROADWAY WITH
            PORTIONS IMPASSABLE NEAR 800 WESTLAKE DRIVE AT BEACHWOOD.

&&

DEESE
Local storm report, Jul 10, 7:00 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     ATHENS                  33.96N 83.38W
07/10/2013                   CLARKE             GA   911 CALL CENTER

            LAW ENFORECEMENT REPORTED SEVERAL TREES DOWN ACROSS THE
            ATHENS AREA.

&&

DEESE
Special weather statement, Jul 10, 7:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT WED JUL 10 2013

GAZ001>005-110030-
742 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 830
PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES NORTH OF GRAYSVILLE TO 8 MILES
WEST OF COLE CITY...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...MORGANVILLE...
WILDWOOD...NEW ENGLAND...TRENTON...LAKEVIEW...LOOKOUT MOUNTAIN...
SALEM...CISCO...GREGORY...TENNGA...BEAVERDALE AND VARNELL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3499 8463 3493 8462 3488 8503 3475 8557
      3498 8561
TIME...MOT...LOC 2342Z 312DEG 18KT 3522 8506 3517 8531
          3512 8553 3501 8569
Special weather statement, Jul 10, 7:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT WED JUL 10 2013

GAZ035-037-046>048-057-058-110030-
747 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...
ROCKDALE...OCONEE...NEWTON...BARROW...BUTTS AND HENRY COUNTIES UNTIL
830 PM EDT...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BETWEEN TO FLIPPEN...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALTON...
ROCKDALE...OCONEE...NEWTON...BARROW...BUTTS AND HENRY COUNTIES
THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GUM CREEK...GEORGIA INTERNATIONAL HORSE PARK...YOUTH...WALNUT
GROVE...BETWEEN...FLIPPEN...BLACKSVILLE...KELLEYTOWN...ALMON...
MAGNET...NICHOLASVILLE...MCDONOUGH...CAMPTON...OAK HILL AND JERSEY.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3394 8352 3370 8366 3352 8373 3345 8385
      3342 8430 3358 8407 3389 8383
TIME...MOT...LOC 2347Z 254DEG 18KT 3384 8377 3361 8395
          3347 8416
Special weather statement, Jul 10, 8:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT WED JUL 10 2013

GAZ001>005-110115-
823 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS...PEA SIZED HAIL
AND HEAVY RAIN IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE
COUNTIES UNTIL 915 PM EDT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA TO 10 MILES WEST OF COLE CITY...
MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SALEM...GREGORY...TENNGA...BEAVERDALE...COHUTTA...INDIAN
SPRINGS...GRAYSVILLE...LAKEVIEW...LOOKOUT MOUNTAIN...COLE CITY...
HOOKER...WILDWOOD...FORT OGLETHORPE...FAIRVIEW AND MORGANVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3499 8466 3486 8462 3481 8459 3478 8464
      3474 8465 3460 8465 3460 8471 3463 8473
      3461 8475 3461 8487 3464 8491 3462 8493
      3460 8554 3498 8561
TIME...MOT...LOC 0023Z 324DEG 22KT 3492 8489 3496 8527
          3493 8571
Special weather statement, Jul 10, 8:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT WED JUL 10 2013

GAZ004-005-110145-
856 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
MURRAY COUNTIES UNTIL 945 PM EDT...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAWNVILLE...MOVING SOUTHEAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND DALTON...
BEAVERDALE...SUMAC...DAWNVILLE...CRANDALL...ETON...CONASAUGA LAKE...
CHATSWORTH...NORTH GEORGIA SPEEDWAY...RAMHURST AND FORT MOUNTAIN
STATE PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3484 8459 3482 8459 3478 8464 3477 8463
      3474 8465 3467 8465 3461 8471 3463 8473
      3461 8475 3461 8478 3477 8501 3499 8489
TIME...MOT...LOC 0056Z 314DEG 10KT 3485 8485

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:23 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield52 min
Jul 10, 8:56 PM EDTSpecial Weather StatementFFCMurray, Whitfield49 min
Jul 10, 9:40 PM EDTSpecial Weather StatementFFCDade, Walker50 min
Jul 10, 9:54 PM EDTFlash Flood WarningFFCDade4 hr
Jul 10, 10:32 PM EDTSpecial Weather StatementFFCDade, Walker43 min
Jul 10, 10:53 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker52 min
Jul 10, 11:32 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd43 min
Jul 11, 12:15 AM EDTRiver Flood WarningFFCDade24 hr
Jul 11, 12:15 AM EDTSpecial Weather StatementFFCFloyd30 min
Jul 11, 2:04 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more6 hr
Jul 11, 3:58 AM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more24 hr
Jul 11, 6:18 AM EDTRiver Flood WarningFFCWhitfield41 hr
Jul 11, 5:14 PM EDTSpecial Weather StatementFFCTwiggs46 min
Jul 11, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Taylor46 min
Jul 11, 6:47 PM EDTSpecial Weather StatementFFCStewart, Webster43 min
Jul 11, 6:50 PM EDTSpecial Weather StatementFFCBleckley, Pulaski, Wilcox40 min
Jul 11, 7:11 PM EDTSpecial Weather StatementFFCJasper, Putnam49 min
Jul 11, 7:29 PM EDTFlash Flood WarningFFCJasper, Morgan, Putnam4 hr
Jul 11, 7:34 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wilcox26 min

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.